MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's weight unavailable.Relevant tests/laboratory data unavailable.Attempts to obtain the information have not been successful.Other relevant history unavailable.Attempts to obtain the information have not been successful.The bridge balloon was returned to the manufacturer on 15 june 2021.A supplemental mdr will be submitted once the device evaluation and investigation have been completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove two leads: a right atrial (ra) lead and a right ventricular (rv) lead due to cied system/pocket infection.Prior to the procedure, a spectranetics bridge occluding balloon was prophylactically inflated to ensure superior vena cava (svc) occlusion in the event that an emergency occurred during the procedure and required use of the bridge balloon.The bridge balloon was placed on the guide wire and was reportedly positioned in the superior vena cava (svc)/right atrial (ra) junction.It was then prophylactically inflated with contrast mixture within the patient and when inflated, the bridge balloon reportedly slipped down into the right atrium.Subsequently, while deflating the bridge balloon in order to ''stage'' the device within the patient for its use if necessary, it was noticed that blood was appearing in the 60cc syringe used for deflating the balloon.It was decided at that time to remove the bridge balloon from the patient's body.When the bridge balloon was out of the patient, it was re-inflated again, and there was a hole noted in the middle of the balloon.Another device was used, and the case was completed successfully with no reported patient harm.This report is being submitted due to the potential of this reported failure contributing to death or serious injury if the failure were to recur during an emergency.
 
Additional Manufacturer Narrative
G3): device evaluation and investigation were completed on 26 july 2021.H3): the device evaluation and investigation were completed.H6): added codes 3243, and 4315.Device evaluation: the device was evaluated and investigation completed by a cross functional team.Biologics were seen within the balloon hub and in the balloon.Using a syringe, water was fed through the balloon hub and into the balloon.After approximately 25cc of water was fed into the balloon, water was seen dripping out through a hole in the balloon.Under magnification, a slash shaped hole approximately 1.2mm in length was seen.There appeared to be scratches in the balloon leading up the hole.Further imaging was performed with use of a scanning electron microscope (sem).Based on the evaluation, complaint narrative, and images from the sem, the device was likely damaged during use, from an external source.However, the cause of the hole cannot be established.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12050111
Report Number1721279-2021-00114
Device Sequence Number14368024
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)210904(10)FMN19J03A
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K153530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN19J03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RA AND RV LEADS, MANUFACTURER AND MODEL UNK
Patient Age74 YR